Hi everyone. I am really excited about this site. I was diagnosed with Em about five years ago. After seeing 4 doctors I finally found a doctor that knew about this condition. She started me on Lyrica which has been a life saver. My story is much like Bob’s in that all my labs are great, I am totally healthy except my Em. I also have glaucoma and severe dry eyes which I have been told are related to Em. My question is I would like to try “Bob’s protocol” but was wondering if I need to go off the Lyrica first. Or at what point do I decrease/stop the Lyrica? Thank you for you help.
Questions on medications and their use should all be discussed with your dr as there can often be many things that need to be taken into consideration in regard to ceasing or reducing medications. With some meds they can be stopped with very little in the way of adverse reactions and yet others need to be reduced over a period of time. Matters concerning other medications you maybe taking may also need to be managed. Some of these meds may have an interaction with any other med and that can be a huge danger/risk and needs a professional opinion.
My experience with Lyrica was not nice and, for me, I had not built up to what is called a ‘full therapeutic dose’, so reducing and stopping was not such an issue. But for some the whole process of reduction can be a big issue which may need to be monitored by a dr.
Please speak to your dr and let us know the outcome. It will be interesting to know their ‘professional’ view.
Merl from the Moderator Support Team
Thank you for your input. I am a retired RN so very familiar with this drug and withdrawals. I am on 75mg of lyrica twice a day and no other meds. I just wanted to know if those who had success with Bob’s protocol were off meds first. Don’t want to try it if being on lyrica defeats the purpose. If it does I will definitely work with my doctor to wean myself off the med.
Thank you for your concern and input much appreciated.
Why don’t we tweak the title to see if that gets you the answers that you are looking for? (Off to do that right now…)
Take lyrica and have since I came down with EM. I started Bob’s protocol in March of 2019 and I have most of my life back. It’s amazing. I don’t use ice water or a fan anymore. I can walk, go to lunch and depression is under control. Evenings can get a little uncomfortable but nothing like the suffering I was going through before. I wish you good luck and a Happier new year. Patty
Hi Patty. Thank you for your input. Are you still on lyrica or were you able stop it after using Bob’s protocol?
In case you haven’t seen it, the FDA put out a new warning in December for Lyrica related to respiratory depression when the drug is used in combination with central nervous system depressants and patients with lung problems. CNS depressants include opioids, anti-anxiety medicines, antidepressants, and antihistamines. As those classes of medications are often combined with Lyrica in patients with EM, that is important to know. The warning also applies to gabapentin, another prescription drug commonly prescribed for EM.
What is this Bob’s Protocol pls? I have had Erythromalagia for about 20yrs now and am on Lyrica 300mg twice a day. It is not really controlling the intense burning in my feet and I am trying to get to see a specialist here in UK that treated me about 3yrs ago. I had a sympathectomy in my spine and it helped for a while. The NHS is on its knees now here and getting drained by health tourists and immigrants. It’s hard to get hospital appointments nowadays I have been waiting for 6mth now. The heat kills my feet, quality of life seems unbearable at times. I’m a 65yr old woman, getting to sleep at night is terrible because of “the burning feet”. I feel like giving up at times.
Hi. I am knew to this blog/site so not well informed at this point. Bob’s protocol involves soaking your feet in warm/hot water followed by a hot shower. Sounds strange put has worked for a lot of people. If you put "Bob’s protocol " in the search box it will come up. Good luck
Yes, still on lyrica but have cut back to 350mg. I was at 400,but it's difficult to wean off of. Found my feet beginning to activate more as I cut back. I'll give it another try later on. Also,I have had EM for 14 yrs. Sorry I was late getting back to you.